Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 12, NWS Norman, OK

April 6, 20118 counties in Texas; 8 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Apr 6, 2011, 5:04 AM CDT for 8 counties in Texas; 8 counties in Oklahoma. It took effect at Apr 6, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2011, 5:04 AM CDT (10:04 UTC)
In effect from
Apr 6, 2011, 11:00 AM CDT
Expired
Apr 6, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS Norman, OK

Counties Comanche County, OK, Cotton County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 19 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4101 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WWUS84 KOUN 061004
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
504 AM CDT WED APR 6 2011

.WARM TEMPERATURES AND LOW RELATIVE HUMIDITY COMBINED WITH STRONG
GUSTY WINDS WILL CONTINUE TO SUPPORT A VERY HIGH TO EXTREME
THREAT OF WILDFIRES WILL CONTINUE TO SUPPORT WILDFIRE POTENTIAL
BOTH WEDNESDAY AND THURSDAY...MAINLY ACROSS PORTIONS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.

OKZ021-022-034-035-061815-
/O.CAN.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
BECKHAM-WASHITA-GREER-KIOWA-
504 AM CDT WED APR 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR VERY DRY... WARM AND WINDY WEATHER 
FOR MUCH OF WESTERN OKLAHOMA...

...FIRE WEATHER WATCH IS CANCELLED FOR WEST CENTRAL OKLAHOMA FOR
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH FOR THIS AFTERNOON. THE FIRE WEATHER WATCH REMAINS
IN EFFECT FOR THURSDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 35 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ038-061115-
/O.CAN.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/
COMANCHE-
504 AM CDT WED APR 6 2011

...FIRE WEATHER WATCH IS CANCELLED FOR COMANCHE COUNTY THIS 
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH. 

THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR COMANCHE COUNTY AND 
MUCH OF WESTERN OKLAHOMA THIS AFTERNOON. ALTHOUGH WIND SPEEDS ARE
NOT EXPECTED TO BE ABOVE 20 MPH... VERY DRY CONDITIONS REMAIN AND
RESIDENTS SHOULD STILL TAKE CARE TO AVOID THE START AND SPREAD OF
FIRES.

$$

OKZ033-036-037-TXZ083>089-061815-
/O.UPG.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/
/O.NEW.KOUN.FW.W.0012.110406T1600Z-110407T0100Z/
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
HARMON-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-
504 AM CDT WED APR 6 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR VERY DRY... WARM AND WINDY CONDITIONS FOR 
WESTERN NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR MUCH OF WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR
TODAY BUT AS IN EFFECT AGAIN FOR THURSDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS ABOVE 30 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ044-TXZ090-061815-
/O.UPG.KOUN.FW.A.0014.110406T1600Z-110407T0100Z/
/O.NEW.KOUN.FW.W.0012.110406T1600Z-110407T0100Z/
COTTON-CLAY-
504 AM CDT WED APR 6 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR VERY DRY... WARM AND WINDY CONDITIONS FOR 
WESTERN NORTH TEXAS AND FAR SOUTHWEST OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...MINIMUM 15 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND LOW 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ004-009-010-014>016-061815-
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-
504 AM CDT WED APR 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR VERY DRY... WARM AND WINDY WEATHER
MUCH OF WESTERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$
3 follow-up statements
184 
WWUS84 KOUN 061153 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
653 AM CDT WED APR 6 2011

.WARM TEMPERATURES AND LOW RELATIVE HUMIDITY COMBINED WITH STRONG
GUSTY WINDS WILL CONTINUE TO SUPPORT A VERY HIGH TO EXTREME
THREAT OF WILDFIRES WILL CONTINUE TO SUPPORT WILDFIRE POTENTIAL
BOTH WEDNESDAY AND THURSDAY...MAINLY ACROSS PORTIONS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.

OKZ033-036-037-TXZ083>089-062000-
/O.CON.KOUN.FW.W.0012.110406T1600Z-110407T0100Z/
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
HARMON-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-
653 AM CDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR
TODAY BUT AS IN EFFECT AGAIN FOR THURSDAY.

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS ABOVE 30 
  MPH. 

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ044-TXZ090-062000-
/O.CON.KOUN.FW.W.0012.110406T1600Z-110407T0100Z/
COTTON-CLAY-
653 AM CDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING...

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND LOW 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ004-009-010-014>016-021-022-034-035-062000-
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
GREER-KIOWA-
653 AM CDT WED APR 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$
137 
WWUS84 KOUN 061608
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1108 AM CDT WED APR 6 2011

.WARM TEMPERATURES AND LOW RELATIVE HUMIDITY COMBINED WITH STRONG
GUSTY WINDS WILL CONTINUE TO SUPPORT A VERY HIGH TO EXTREME
THREAT OF WILDFIRES BOTH TODAY AND THURSDAY...MAINLY ACROSS PORTIONS
OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

OKZ035-070015-
/O.EXA.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
KIOWA-
1108 AM CDT WED APR 6 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN NORTH 
TEXAS AND PORTIONS OF SOUTHWEST OKLAHOMA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ038-039-045-070015-
/O.EXA.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/
COMANCHE-STEPHENS-JEFFERSON-
1108 AM CDT WED APR 6 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS ABOVE 30 
  MPH. 

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ033-036-037-TXZ083>089-070015-
/O.CON.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
HARMON-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-
BAYLOR-ARCHER-
1108 AM CDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS ABOVE 30 
  MPH. 

* HUMIDITY...MINIMUM 10 TO 15 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ044-TXZ090-070015-
/O.CON.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/
COTTON-CLAY-
1108 AM CDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND LOW 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ004-009-010-014>016-021-022-034-070015-
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
GREER-
1108 AM CDT WED APR 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND LOW 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$
478 
WWUS84 KOUN 062107
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
407 PM CDT WED APR 6 2011


OKZ033-035>037-TXZ083>089-070515-
/O.UPG.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
/O.NEW.KOUN.FW.W.0013.110407T1600Z-110408T0100Z/
/O.CON.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/
HARMON-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-WICHITA-
KNOX-BAYLOR-ARCHER-
407 PM CDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* WIND SPEEDS...20 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...MINIMUM 15 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ014-016-021-022-034-070515-
/O.UPG.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
/O.NEW.KOUN.FW.W.0013.110407T1600Z-110408T0100Z/
ROGER MILLS-CUSTER-BECKHAM-WASHITA-GREER-
407 PM CDT WED APR 6 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH 15 TO 25 MPH WITH GUSTS NEAR 30 MPH.

* HUMIDITY...MINIMUM 15 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ038-039-044-045-TXZ090-070100-
/O.CON.KOUN.FW.W.0012.000000T0000Z-110407T0100Z/
COMANCHE-STEPHENS-COTTON-JEFFERSON-CLAY-
407 PM CDT WED APR 6 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WIND SPEEDS...15 TO 25 MPH WITH GUSTS OVER 30 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S AND 90S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

$$

OKZ004-009-010-015-070515-
/O.CON.KOUN.FW.A.0015.110407T1600Z-110408T0100Z/
HARPER-ELLIS-WOODWARD-DEWEY-
407 PM CDT WED APR 6 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 30 MPH.

* HUMIDITY...MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE...AFTERNOON TEMPERATURES IN THE 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. TAKE PRECAUTIONS TO
AVOID THE START AND SPREAD OF WILDFIRES. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 6, 4:40 AM CDT, 24 minutes earlier.

Area forecast discussion, Apr 6, 4:40 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
440 AM CDT WED APR 6 2011

.DISCUSSION...
PRIMARY CONCERN REMAINS FIRE WEATHER CONDITIONS OVER THE NEXT
COUPLE OF DAYS. RH WILL FALL BELOW TO 20 PERCENT AREAWIDE THIS
AFTERNOON... BUT HIGHER WINDS LOOK TO BE LIMITED TO THE SOUTHWEST
SECTIONS AS SURFACE GRADIENT RELAXES SOMEWHAT WITH THE ARRIVAL OF
A SURFACE FRONT INTO AT LEAST NORTHERN OKLAHOMA. GIVEN THE
PROJECTED WIND SPEEDS... HAVE UPGRADED THE FIRE WX WATCH TO RED
FLAG WARNING IN TEXAS COUNTIES AND ADJACENT TIER OF COUNTIES IN
OKLAHOMA... AND HAVE CANCELLED WITH NORTHERN PORTION OF THE WATCH.
DEWPOINT FORECAST IS TRICKY OVER THE NEXT DAY OR TWO AND NO MODELS
ARE HANDLING LOW-LEVEL MOISTURE VERY WELL. GFS.. NAM AND ECMWF ALL
BRING LOW-MID 50S INTO SOUTHEAST OKLAHOMA BY 00Z DESPITE DEWPOINTS
OF THIS MAGNITUDE CURRENTLY LIMITED TO THE IMMEDIATE GULF COAST
NEAR KCRP AND SOUTH... AND ALL BRING 60 DEWPOINTS IN BEFORE 18Z
TOMORROW DESPITE NOT SEEING ANY 60 DEWPOINTS UPSTREAM UNTIL YOU
GET TO THE GULF OFF THE COAST OF TAMPICO MEXICO. THEREFORE HAVE
SIGNIFICANTLY UNDERCUT LOW-LEVEL DEWPOINTS FROM ANY MODEL FOR THE
NEXT COUPLE OF DAYS.

MOS TEMPERATURES IN NORTHWEST OKLAHOMA SEEM TOO HIGH GIVEN THE
PASSAGE OF THE COLD FRONT AND PROGGED 925/850 TEMPS. OTHERWISE
MAXES LOOK TO BE IN THE RIGHT BALLPARK. STORM CHANCES INCREASE
SOMEWHAT ON THURSDAY WITH MARGINAL MOISTURE RETURN AND WARM FRONT
IN THE AREA. SPECIFIC POPS ARE STILL LOW... BUT AGREE WITH SPC DAY
2 OUTLOOK FOR A SMALL PORTION OF THE AREA. BETTER LOW-LEVEL
MOISTURE SHOULD ARRIVE BY FRIDAY AND MOST MODELS DO DEVELOP SOME
QPF BY 00Z/SATURDAY. STILL AM NOT SURE COVERAGE WILL JUSTIFY 20
POPS... BUT WILL INTRODUCE ISOLATED STORMS FOR LATE FRIDAY
AFTERNOON. AGAIN ALTHOUGH STORMS MAY BE ISOLATED... SEVERE WEATHER
WILL BE POSSIBLE. STORM CHANCES WILL PERSIST WITH THE BEST CHANCE
SATURDAY NIGHT STRONGER UPPER STORM SYSTEM APPROACHES.

NEW ECMWF ADDS A NEW WRINKLE WITH A MUCH STRONGER AND SLOWER
SYSTEM WHICH BRINGS PRECIPITATION TO THE AREA SUNDAY THROUGH
MONDAY... BUT WILL NOT BUY INTO THIS QUITE YET WITH THE LACK OF
SUPPORT FROM OTHER MODELS OR PREVIOUS ECMWF RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  82  56  85  60 /  10  10  10  10
HOBART OK         86  52  88  53 /  10  10  10  10
WICHITA FALLS TX  92  59  91  60 /  10  10   0   0
GAGE OK           75  47  83  48 /  10  10  10   0
PONCA CITY OK     78  54  79  58 /  10   0  20  20
DURANT OK         81  59  83  67 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR OKZ004-009-010-014>016-021-022-033>037.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR OKZ033-036-037-044.

TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR TXZ083>089.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR TXZ083>090.

&&
Hazardous weather outlook, Apr 5, 10:30 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT TUE APR 5 2011

OKZ004>048-050>052-TXZ083>090-061000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1030 PM CDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
VERY DRY AND STABLE AIR OVER THE REGION WILL PREVENT THUNDERSTORM
DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE SOUTHERN PLAINS LATE
THIS WEEK BRINGING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH
SUNDAY.

OTHER HAZARDOUS WEATHER...
THE POTENTIAL FOR WILDFIRES WILL REMAIN VERY HIGH THROUGH THE WEEK
DUE TO THE PREVAILING DRY CONDITIONS THROUGHOUT THE AREA. WILDFIRE
POTENTIAL WILL BE HIGHEST ACROSS WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:07 PM CDTRed Flag WarningOUNArcher, Baylor, Foard, Hardeman, Knox, Wichita and 1 more28 hr

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.